Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 7, 2019, 3:17 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 7, 2019, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 3:17 AM MST (10:17 UTC)
- In effect from
- Mar 7, 2019, 10:00 AM MST
- Expired
- Mar 7, 2019, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS75 KFGZ 071017 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 317 AM MST Thu Mar 7 2019 AZZ011>017-039-080200- /O.NEW.KFGZ.WI.Y.0006.190307T1700Z-190308T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 317 AM MST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM MST this evening. * TIMING...Strong winds will develop this morning and continue through this evening along and northeast of higher terrain including the Mogollon Rim, San Francisco Peaks, Black Mesa, and Chuska Mountains. * WINDS...Generally 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph will be possible along favored terrain. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate 40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
2 follow-up statements
299 WWUS75 KFGZ 072134 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 234 PM MST Thu Mar 7 2019 AZZ011>014-016-017-039-081400- /O.NEW.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ /O.CON.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 234 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 9 AM to 6 PM MST Friday. * TIMING...Strong winds will continue through around sunset this evening before decreasing. Localized strong winds are likely overnight in the Eager/Springerville area. Winds will increase again Friday morning and remain strong through Friday afternoon. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph will be possible from Two Guns to Show Low and Springerville. * IMPACTS...Hazardous driving in cross winds, including Highway 89 north of Flagstaff and much of Interstate 40 east of Flagstaff. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ040-081400- /O.NEW.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Dilkon and Kykotsmovi 234 PM MST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM to 6 PM MST Friday. * TIMING...Strong winds will develop Friday morning and continue through Friday afternoon. * WINDS...Southwest 20 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ015-080200- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 234 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will continue through around sunset before decreasing. Locally strong winds are likely to continue overnight into Friday morning in the Doney Park area northeast of Flagstaff. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate 40. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
023 WWUS75 KFGZ 080201 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 701 PM MST Thu Mar 7 2019 AZZ011>014-016-017-039-081015- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ /O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 701 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 9 AM to 6 PM MST Friday. * TIMING...Strong winds will continue through around sunset this evening before decreasing. Localized strong winds are likely overnight in the Eager/Springerville area. Winds will increase again Friday morning and remain strong through Friday afternoon. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph will be possible from Two Guns to Show Low and Springerville. * IMPACTS...Hazardous driving in cross winds, including Highway 89 north of Flagstaff and much of Interstate 40 east of Flagstaff. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ015-080315- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 701 PM MST Thu Mar 7 2019 ...WIND ADVISORY HAS EXPIRED... Winds are expected to continue decreasing tonight. $$ AZZ040-081015- /O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Dilkon and Kykotsmovi 701 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... * TIMING...Strong winds will develop Friday morning and continue through Friday afternoon. * WINDS...Southwest 20 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 6, 8:58 PM MST, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 6, 8:58 PM MST, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 858 PM MST Wed Mar 6 2019 .SYNOPSIS...Isolated showers, primarily across the Kaibab Plateau, will continue overnight. A colder storm system will impact the region Friday and early Saturday with strong winds, rain showers, and higher elevation snow showers. After a dry weekend, the unsettled weather pattern to return for next week. && .DISCUSSION... Gusty winds from earlier today have weakened for most locations this evening, though some favored areas will still remain strong and gusty overnight. Generally light showers are now mostly confined to the Kaibab Plateau, and we're likely to reduce some of the precip chances that are currently in the forecast shortly. Otherwise, short-term forecast looks in good shape. && .PREV DISCUSSION /243 PM MST/...For tonight through Thursday, the upper low bringing todays weather is forecast to move eastward through the Great Basin. This will keep the best chances for showers tonight along the Utah border. The gusty winds should be decreasing this evening. Dry weather is expected Thursday with some breezy southwest winds during the afternoon. Thursday night through Friday night - Another fast moving low pressure system will cross northern Arizona. This will be a much colder system, with snow levels dropping to 5000-5500 ft behind a cold front. Kept the forecast QPF and snow amounts as the are, with 1-3 inch snowfall above 6000 ft along the Kaibab Plateau, Mogollon Rim, and White Mountains, with less than 1 inch down to 5500 ft elsewhere. Very strong S-SW winds are possible again, with gusts in the 40 to 55 mph range across the northeast quarter of the state. Showers to wind down from west to east Friday evening, but temperatures Saturday morning will be much colder than the last few. Saturday and Sunday- looking dry for all with a warming trend in afternoon max temperatures. Monday through Wednesday- unsettled conditions are forecast to persist as 2 winter systems to affect the northland. The first low is expected to to move across the southwest US on Monday- Tuesday time frame, with snow levels falling to around 6000 feet. The second is a colder system, dropping in from the north on Wednesday. Stay tuned for further details on the storms for next week. && .AVIATION...For the 06Z Package...South to southwest winds overnight at 10-20 kts. After 16Z, winds will increase to 15-25g35-40 kts. Winds decrease to around 10 kts after 02Z Fri. Local areas of MVFR ceilings primarily over the high terrain along and northwest of a KPRC-KFLG-K0V7 line through 17Z. VFR conditions return after 17Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Windy conditions are expected again Thursday with a slight chance for showers. A cold and wet system will move across Arizona on Friday with snow likely above 6500 feet and windy conditions. Daytime ventilation will be very good to excellent each day. Saturday through Monday... Saturday and Sunday will see breezy afternoon winds and drier weather. Yet another cold weather system will move in on Monday with a good chance of showers and a snow level ranging from 6000 to 7000 feet. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/DL AVIATION...NL FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:34 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.